Results 1 to 6 of 6

Thread: Does decrease

  1. #1

    Does decrease

    I was on 20mg for years and then upped to 30mg 2 months ago as was struggling to deal with life and have dropped down to 20mg again 4 days ago and have worse anxiety. How long will this last? Should I ride it out or maybe go up to 25mg for a month and then down to 20mg?

  2. #2
    Join Date
    Jan 2017
    Posts
    3,626

    Re: Does decrease

    Quote Originally Posted by carolf View Post
    I was on 20mg for years and then upped to 30mg 2 months ago as was struggling to deal with life and have dropped down to 20mg again 4 days ago and have worse anxiety. How long will this last?
    It takes 7-8 days for plasma levels to stabilize after a dose adjustment after which any symptoms usually begin to ease, but as with everything about antidepressants YMMV.

    Should I ride it out or maybe go up to 25mg for a month and then down to 20mg?
    If the anxiety is severe then by all means see if taking 25mg makes a difference. You probably won't need to take the higher dose for a month. The rule of thumb is to allow 5 times the half-life of a med between dose adjustments as it takes about that long for doses to stabilize. Increasing/decreasing doses at shorter intervals may significantly increase any side or withdrawal effects, but delaying changes won't significantly reduce potential effects no matter how long the delay. Citalopram has a half-life of about 35 hours, so you could drop back to 20mg after 7-8 days, however, take longer if you wish as confidence in the process is at least as important as chemistry. Anxious minds are very capable of delivering our worst nightmares if given the chance.

    Also, while you may do okay back on 20mg, there is a small chance that it wasn't a blip but a longer term change and you may now need 30mg to maintain a good response.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: Does decrease

    HI, thank you for your reply. im on day 7 and anziety is awful. I just dont know what to do, wait a couple of days or go up to 25mg today? im miserable and panicking.

  4. #4
    Join Date
    Jan 2017
    Posts
    3,626

    Re: Does decrease

    Quote Originally Posted by carolf View Post
    HI, thank you for your reply. im on day 7 and anziety is awful. I just dont know what to do, wait a couple of days or go up to 25mg today? im miserable and panicking.
    Going up to 25mg is probably your best option. You may even need to go back to 30mg for a while.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #5

    Re: Does decrease

    Won’t I get bad side effects again then from increasing the dose? What is harder, the side effects of decrease or the side effects of Increase?

  6. #6
    Join Date
    Jan 2017
    Posts
    3,626

    Re: Does decrease

    Quote Originally Posted by carolf View Post
    Won’t I get bad side effects again then from increasing the dose?
    Probably minimal after only 7-8 days at the lower dose.

    What is harder, the side effects of decrease or the side effects of Increase?
    Impossible to say as everyone reacts differently.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. 7 days of decrease from 30 to 20
    By pollynewsome in forum Citalopram / Celexa
    Replies: 0
    Last Post: 28-02-17, 20:53
  2. Increase or Decrease??
    By TheMusicGuy6 in forum Citalopram / Celexa
    Replies: 1
    Last Post: 05-11-16, 22:47
  3. Increase to decrease
    By nedmcg in forum Pregabalin / Lyrica
    Replies: 4
    Last Post: 24-01-16, 13:35
  4. How long for side effects to decrease?
    By mollymoo in forum Mirtazapine /Zispin
    Replies: 20
    Last Post: 17-05-10, 18:14
  5. sertraline, decrease in libido
    By sara_ph in forum Sertraline / Zoloft / Lustral
    Replies: 0
    Last Post: 29-03-10, 22:35

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •